MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; HISTOCORE PEGASUS PLUS

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; HISTOCORE PEGASUS PLUS
Catalog Number 14048858005
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The complainant contacted leica biosystems (lbs) to report a histocore pegasus tissue processing protocol failure, which impacted the tissue.On (b)(6) 2023, the complainant initially reported to lbs that all tissue was diagnosable.However, on (b)(6) 2023, the complainant informed lbs that ihc (immunohistochemistry) was unable to be properly performed and further recommended re-biopsy.One (1) breast specimen was not entirely diagnosable due to inability to run testing marker.When asked if the state of health of the patient had been adversely affected by a medical decision or action either taken or not taken due to this event, the complainant replied, "n/a although delays in care, full diagnosis and having to undergo another biopsy have all occurred.".
 
Event or Problem Description
The leica biosystems (lbs) manufacturer conducted an investigation of this event and determined the incident was user related and was most likely caused by an air tube blockage, which in turn caused the instrument to report an error.This led to the affected tissue sitting idle for 2 hours in xylene in retort a and caused the observed tissue damage to occur.Based on the investigation results and the actions conducted with the instrument at the customer site, the manufacturer confirms the instrument, at this time, is working according to factory specifications.To avoid a recurrence of the same issue in the future, a customer facing letter was sent out to the customer with recommendations to consider the countermeasures defined in the instrument instruction for use (ifu) regarding the air tube blockage.The lbs manufacturer's report, 8010478-2023-00011, contains additional information regarding the investigation and root cause.

Brand Name
HISTOCORE PEGASUS
Common Device Name
HISTOCORE PEGASUS PLUS
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
MDR Report Key17886741
Report Number3022446399-2023-00006
Device Sequence Number7551522
Product Code IEO
UDI-Device Identifier04049188216397
UDI-Public04049188216397
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
Report Date (Section F) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14048858005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/08/2023
Event Location Hospital
Date Report to Manufacturer11/28/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Date Report Sent to FDA11/28/2023